Alert archive / Arizona / Flash Flood Warnings in 2006
Flash Flood Warning 31, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Jul 27, 2006, 1:41 AM MST for Pima County, Pinal County, Arizona. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2006, 1:41 AM MST (08:41 UTC)
- Expired
- Jul 27, 2006, 2:45 AM MST
- In force
- 64 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
Counties Pima County, AZ, Pinal County, AZ
The radar
The Tucson radar (KEMX), 64 km from the middle of the area, began a volume at 08:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 8.7 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 504 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 2159 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -49 m²/s²
- 0-3 km storm-relative helicity
- -20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KTWC 270845 FFWTWC AZC019-021-271045- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TUCSON AZ 141 AM MST THU JUL 27 2006 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHEASTERN PIMA COUNTY IN SOUTH CENTRAL ARIZONA THIS INCLUDES ORO VALLEY...SUMMERHAVEN AND TUCSON SOUTHEASTERN PINAL COUNTY IN SOUTH CENTRAL ARIZONA * UNTIL 345 AM MST * AT 133 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED EXTREMELY HEAVY RAINFALL FROM STRONG THUNDERSTORMS MOVING INTO THE CATALINA MOUNTAINS FROM THE NORTH. RAINFALL AMOUNTS IN EXCESS OF 1 INCH ARE EXPECTED...WITH SOME AREAS NEAR 2 INCHES. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SAN MANUEL...ORACLE...SUMMERHAVEN...CATALINA...ORO VALLEY...TUCSON. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF WASHES AND STREAMS...ALONG WITH FLOOD PRONE HIGHWAYS AND UNDERPASSES. LAT...LON 3262 11047 3265 11104 3229 11098 3216 11046 $$ WEATHER.GOV/TUCSON
2 follow-up statements
000 WGUS75 KTWC 270909 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 202 AM MST THU JUL 27 2006 AZC019-021-271045- PIMA AZ-PINAL AZ- 202 AM MST THU JUL 27 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 AM MST FOR SOUTHEASTERN PINAL AND NORTHEASTERN PIMA COUNTIES... AT 200 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE AN AREA OF STRONG THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL. THE HEAVIEST RAIN EXTENDED FROM NEAR ORACLE JUNCTION SOUTHEASTWARD THROUGH THE CATALINA AND RINCON MOUNTAIN AREAS. SOME GAGE REPORTS OVER THE PAST 2 HOURS INCLUDE: 1.85 INCHES AT ORACLE RIDGE 1.26 INCHES AT SAMANIEGO PEAK 1.34 INCHES AT SUMMERHAVEN 0.55 INCHES AT MANNING CAMP LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SAN MANUEL...ORACLE...CATALINA...SUMMERHAVEN...AS WELL AS AREAS IN AND AROUND THE CATALINA AND RINCON MOUNTAINS. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF WASHES AND STREAMS...ALONG WITH FLOOD PRONE HIGHWAYS AND UNDERPASSES. LAT...LON 3262 11048 3269 11110 3229 11098 3204 11045 $$ WEATHER.GOV/TUCSON
000
WGUS75 KTWC 270954
FFSTWC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
246 AM MST THU JUL 27 2006
AZC019-021-271045-
PIMA AZ-PINAL AZ-
246 AM MST THU JUL 27 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 AM MST FOR
SOUTHEASTERN PINAL AND NORTHEASTERN PIMA COUNTIES...
AT 240 AM MST...AN AREA OF STRONG THUNDERSTORMS PRODUCING VERY HEAVY
RAIN CONTINUED ACROSS SOUTH CENTRAL PINAL COUNTY NEAR RED
ROCK...EXTENDING INTO NORTHEAST PIMA COUNTY NEAR MARANA ALONG
INTERSTATE 10. ANOTHER AREA EXTENDED FROM THE RINCON MOUNTAINS
THROUGH THE VAIL AREA NEAR INTERSTATE 10. STORMS CONTINUED TO MOVE
SOUTH AND SOUTHEAST AT 5 TO 10 MPH. SOME GAGE REPORTS FROM OVER THE
PAST FEW HOURS INCLUDE:
1.89 AT ORACLE RIDGE
1.34 AT SAMANIEGO PEAK
1.50 AT MT LEMMON
1.46 AT MANNING CAMP
1.14 AT DAVIDSON CANYON WASH NEAR INTERSTATE 10
0.87 AT CIENEGA CREEK NEAR INTERSTATE 10
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ORACLE...RED
ROCK...CATALINA...AREAS IN AND AROUND THE CATALINA AND RINCON
MOUNTAINS...AS WELL AS INTERSTATE 10 SOUTH OF THE RINCON MOUNTAINS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF WASHES
AND STREAMS...ALONG WITH FLOOD PRONE HIGHWAYS AND UNDERPASSES.
LAT...LON 3266 11048 3260 11137 3237 11125 3235 11090
3190 11073 3191 11046
$$
WEATHER.GOV/TUCSONWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 9:35 PM MST, 4 hours 6 minutes earlier.
Area forecast discussion, Jul 26, 9:35 PM MST, 4 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 935 PM MST WED JUL 26 2006 .SYNOPSIS...A SERIES OF DISTURBANCES WILL ROTATE AROUND THE HIGH PRESSURE SYSTEM FROM THE NORTHEAST...RESULTING IN PERIODS OF CLOUDINESS AND THUNDERSTORMS. IN ADDITION...DEEPER TROPICAL MOISTURE WILL FURTHER INCREASE THE CHANCE OF THUNDERSTORMS THROUGH MOST OF THE WEEK AND INTO THE WEEKEND. && .DISCUSSION...THUNDERSTORM ACTIVITY THIS AFTERNOON AND EVENING WAS VERY LIMITED. MOST OF THE ACTIVITY HAS BEEN CONFINED TO COCHISE COUNTY WHERE SMALL STREAM FLOOD ADVISORIES REMAINED IN EFFECT LATE THIS EVENING. RECENT SATELLITE IMAGERY CONTINUED TO SHOW A LARGE COMPLEX OF STORMS OVER THE EASTERN RIM AND WHITE MOUNTAINS WITH CLOUD TOP TEMPERATURES OF -76C AND STILL COOLING. THE OVERALL MOVEMENT OF THIS COMPLEX WAS SOUTHWEST. IF IT CONTINUES... THUNDERSTORMS COULD DEVELOP OVER THE LOWER DESERTS YET TONIGHT. THEREFORE...WILL KEEP THE ISOLATED POP VALUES IN OUR LOWER DESERTS OVERNIGHT SINCE ELEVATED DEEP CONVECTION WILL BE POSSIBLE. OTHERWISE...THE FORECAST STILL LOOKED ON TRACK. && .PREV DISCUSSION...WATER VAPOR IMAGERY SHOWS THE UPPER HIGH GENERALLY EXTENDING FROM SOUTHERN CALIFORNIA TO CENTRAL ARIZONA WITH THE CLOCKWISE FLOW AROUND THE HIGH RESULTING IN GENERALLY NE TO E FLOW ACROSS MY FORECAST AREA...WHICH WAS VERY SIMILAR TO YESTERDAY. TROPICAL STORM EMILIA CONTINUES TO SPIN JUST OFFSHORE OF THE SOUTHERN BAJA PENINSULA AND IS FORECASTED TO MOVE NORTHWEST AND WEST BEFORE WEAKENING TO JUST A REMNANT LOW BY AROUND 48 HOURS...AT WHICH TIME IT WOULD BE IN THE GENERALLY VICINITY OF 27.5N LAT 118.6 W LONG. PLENTY OF MOISTURE IN PLACE AFTER THE STRONG SURGE THAT OCCURRED TUESDAY MORNING AND A CONTINUATION OF THE SAME TODAY...ALTHOUGH A BIT WEAKER. GOES PRECIPITABLE WATER IMAGERY SHOWS VALUES IN EXCESS OF ONE INCH AREAWIDE. MODELS PROG THE HIGH TO MEANDER ACROSS THE AREA AS THE TROPICAL SYSTEM CONTINUES TO PUSH FARTHER WEST INTO THE PACIFIC WATERS. HOWEVER...BY FRIDAY AND INTO SATURDAY THE GFS IS ADVERTISING AN INVERTED TROUGH TO MOVE FROM WEST TEXAS/NORTHERN MEXICO INTO ARIZONA. MAV MOS POP GUIDANCE FROM THE 00Z TO 12Z RUN INCREASED CONSIDERABLY FOR THE FRIDAY AND SATURDAY TIME PERIOD. CASE IN POINT...DOUGLAS SHOWED A POP OF 69% AND 60% FOR FRIDAY AND SATURDAY RESPECTIVELY ON THE 00Z RUN. ON THE 12Z RUN THE NUMBERS INCREASED TO 91% AND 79% FOR FRIDAY AND SATURDAY. SIMILAR CHANGES CAN BE SEEN FOR OTHER MOS GUIDANCE LOCATIONS...BUT PERHAPS NOT QUITE AS DRAMATIC. BASED ON THIS MODEL TREND DECIDED TO INCREASE POP FOR FRIDAY THROUGH SUNDAY AFTERNOON AND EVENINGS. OTHER ARIZONA OFFICES FELT THE SAME CHANGE WAS NEEDED AND HAVE OR WILL MAKE CHANGES AS WELL. ONCE THE INVERTED TROUGH WEAKENS LATE IN THE WEEKEND A TROUGH COMING IN FROM THE PACIFIC...ACCORDING TO BOTH THE GFS AND ECMWF COULD BRING DRIER WESTERLY WINDS TO SOUTHERN CALIFORNIA AND PERHAPS WESTERN ARIZONA BY THE EARLY TO MIDDLE OF NEXT WEEK. THEREFORE... STARTING ON MONDAY THROUGH WEDNESDAY POPS ARE GENERALLY LOW END OF THE CHANCE CATEGORY FOR MOST LOCATIONS AND SLIGHT CHANCE IN THE FAR WESTERN DESERTS. IF MODELS CONTINUE THIS TREND OF DRIER WESTERLY FLOW MAY HAVE TO TRIM POPS A BIT MORE. HIGH TEMPS WILL HOVER AROUND 90 DEGS F FROM THURSDAY THROUGH SATURDAY WHICH IS ABOUT 7 TO 9 DEGREES COOLER THAN NORMAL. THEREAFTER HIGHS WILL INCREASE SLIGHTLY EACH DAY WITH READINGS BACK TO THE UPPER 90S BY EARLY NEXT WEEK WHICH IS AT OR SLIGHTLY BELOW NORMAL. LOWS WILL GENERALLY BE AT OR SLIGHTLY ABOVE NORMAL THROUGHOUT THE FORECAST PERIOD. && .AVIATION...TAFS AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER AT KTUS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && WEATHER.GOV/TUCSON
Hazardous weather outlook, Jul 26, 2:56 AM MST, 22 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 256 AM MST WED JUL 26 2006 AZZ019-029>035-271000- NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 256 AM MST WED JUL 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT DEEP MOISTURE OVER THE AREA WITH FAVORABLE THUNDERSTORM CONDITIONS WILL CONTINUE TODAY AND TONIGHT. EXPECT SOME STRONG STORMS WITH LOCALLY HEAVY RAINFALL. RAINFALL AREAS AND RATES WILL BE WATCHED CLOSELY FOR POSSIBLE FLASH FLOODING CONCERNS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY HIGH LEVELS OF MOISTURE ARE EXPECTED TO CONTINUE THROUGH AT LEAST FRIDAY AND THERE WILL BE A THREAT FOR A FEW OF THE STORMS THAT DEVELOP TO BECOME SEVERE AS WELL AS GENERATE EXTREMELY HEAVY RAINFALL. AFTER SATURDAY...MOISTURE LEVELS ARE EXPECTED TO DECREASE SOMEWHAT...BUT A CHANCE OF THUNDERSTORMS IN AFTERNOON AND EVENING HOURS WILL CONTINUE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 5:23 PM MST | Flash Flood Warning | TWC | Cochise | 67 min |
| Jul 27, 1:09 AM MST | Flash Flood Warning | TWC | Cochise | 36 min |
| Jul 27, 2:42 AM MST | Flash Flood Warning | TWC | Cochise, Santa Cruz | 2 hr |
| Jul 27, 3:25 AM MST | Severe Thunderstorm Warning | TWC | Pima, Santa Cruz | 50 min |
| Jul 27, 2:50 PM MST | Flash Flood Watch | TWC | 4 days | |
| Jul 27, 4:16 PM MST | Severe Thunderstorm Warning | TWC | Greenlee | 29 min |
Nearby
Flash Flood Warnings in Arizona, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.